Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: update g_g_g_unit

Posted by SLS on March 29, 2012, at 3:31:14

In reply to update, posted by g_g_g_unit on March 28, 2012, at 23:51:13

> I saw my psychiatrist today and told him that I was experiencing anxiety and overstimulation on my current dose of Parnate (5mg 3x a day).
>
> I've suspected that raising the dose - thus allowing for increased MAO inhibition - might help offset these side-effects, but was too scared to suggest as much. His opinion was that higher dose = more side-effects.
>
> I did, however, note that I found the Parnate-induced stimulation far more tolerable during instances where I combined it with Valium. So thankfully he's decided to prescribe Valium 5mg 3x a day in the hope that I can now reach a therapeutic dose of Parnate.
>
> My only qualm is that, despite complaining that Clonidine was causing next-day flatness, reduced mood etc., he's said that this is something I'll "simply have to put up with for now". It is interfering with my social life because I'm a lot more sedated and inert and uninteresting, so I was kinda disappointed with his decision.


I'm frustrated to hear this. It is not as if you are relying upon clonidine to reduce dangerously high blood pressure. It is being used psychiatrically. The whole idea is to feel better, not worse. Obviously, clonidine has failed to achieve the desired outcome. It has not produced a dissipation of the undesirable effects of Parnate, otherwise he would not have prescribed Valium.

Perhaps I am missing something?

I am not advocating that you use prazosin, but I am suggesting that your doctor is unusually lazy to not open a few books or talk to other doctors to learn about prazosin and how benign a drug it is. If he is uncomfortable using it because he is unfamiliar with it - well then, GET familiar with it! It is one of the best PTSD drugs out there. I should hope any psychiatrist would want to familiarize himself with prazosin for exactly that reason.

Really, this is nothing more than me ranting. Perhaps your doctor is better than I currently give him credit for. Obviously we all want the best for you. I'm just not sure that you are getting it.

Don't worry. Things may be painful for awhile, but I do believe that there are answers out there for you. I will be impressed if you get well using Parnate. I don't think I would have had the fortitude that you have shown to persist with the side effects you are experiencing. Most impressive is your tolerance for discomfort and the drive you demonstrate to take care of yourself. You are a survivor. Now, we just have to make you a healthy and happy survivor.

:-)


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1014319
URL: http://www.dr-bob.org/babble/20120328/msgs/1014421.html